Experimental Mathematics

Dimensions of the Boundaries of Self-Similar Sets

Ka-Sing Lau and Sze-Man Ngai

Full-text: Open access

Abstract

We introduce a finite boundary type condition on iterated function systems of contractive similitudes on $\R^d$ Under this condition, we compute the Hausdorff dimension of the boundary of the attractor in terms of the spectral radius of some finite offspring matrix. We describe how to construct such a matrix. We also show that, in this case, the box dimension equals the Hausdorff dimension. In particular, this allows us to compute the Hausdorff dimension of the boundary of a class of self-similar sets defined by expansion matrices with noninteger entries.

Article information

Source
Experiment. Math., Volume 12, Issue 1 (2003), 13-26.

Dates
First available in Project Euclid: 29 September 2003

Permanent link to this document
https://projecteuclid.org/euclid.em/1064858781

Mathematical Reviews number (MathSciNet)
MR2002671

Zentralblatt MATH identifier
1054.28006

Subjects
Primary: 28A78: Hausdorff and packing measures
Secondary: 28A80: Fractals [See also 37Fxx]

Keywords
Self-similar set self-similar tile self-affine tile finite type condition finite boundary type condition Hausdorff dimension box dimension

Citation

Lau, Ka-Sing; Ngai, Sze-Man. Dimensions of the Boundaries of Self-Similar Sets. Experiment. Math. 12 (2003), no. 1, 13--26. https://projecteuclid.org/euclid.em/1064858781


Export citation